Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 19, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 26, 1994, 3:34 PM CDT for Pittsburg County, Oklahoma. It was in force for 26 min.
The area
The counties it named.
The facts
- Issued
- Apr 26, 1994, 3:34 PM CDT (20:34 UTC)
- Expired
- Apr 26, 1994, 4:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Pittsburg County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2552 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 262036 TORTUL OKC121-262100- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 334 PM CDT TUE APR 26 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 400 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST OKLAHOMA ...SOUTHEASTERN PITTSBURG COUNTY AT 335 PM RADAR INDICATED A POSSIBLE TORNADO NEAR THE PITTSBURG AND ATOKA COUNTY LINE SOUTH OF BLANCO...MOVING TO THE EAST NORTHEAST AT 35 M .THIS STORM WILL MOVE ACROSS THE VERY SOUTHEASTERN PORTION OF PITTSBURG C NDURING THE NEXT 30 MINUTES. WATCH FOR SIGNS OF DEVELOPING STORMS. LARGE HAILSTONES AND UNUSUALLY LOW SWIRLING CLOUDS ARE MANY TIMES SEEN NEAR DEVELOPING TORNADOES. STRONG DAMAGING WINDS AND TORNADOES OFTEN PRODUCE A LOUD ROARING SOUND THAT CAN BE HEARD IN THE VICINITY OF STORMS. FREQUENT AND DANGEROUS LIGHTNING OCCURS WITH MOST SEVERE THUNDERSTORMS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:22 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 26, 3:22 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 320 PM CDT TUE APR 26 1994 OK MESONET SHOWS DRYLINE ALONG A NOWATA/TULSA/CHANDLER LINE AT 20Z. DRYLINE IS NOW DRIFTING SLOWLY WEST IN THE TUL AREA. TSTM DEVELOPMENT NOW OCCURRING IN CENTRAL OK AND EXPECT THIS DEVELOPMENT TO CONTINUE UP THE CONVERGENT AXIS INTO NE OK THE NEXT SEVERAL HOURS WITH STORMS FURTHER SOUTH LIKELY TO SLOWLY WEAKEN WITH THE LOSS OF HEATING...THE LACK OF LOW LEVEL CONVERGENCE AND RATHER WEAK UPPER SUPPORT. EXPECT DRYLINE TO RETREAT TONIGHT BUT ARCTIC FRONT WILL RACE THROUGH NE OK AFTER MIDNIGHT AND BE A LITTLE NORTH OF MLC BY 12Z. COLD AIR WILL BE VERY SHALLOW AND FRONT WILL STALL AS IT REACHES THE HILLS OF SE OK DURING THE DAY WEDNESDAY. STRENGTH OF COLD AIR AND SHAPE OF THE SFC ISOBARS SUGGEST THAT THE FRONT WILL LIKELY NOT MOVE NORTH WEDNESDAY NIGHT DESPITE THE BACKING UPPER FLOW AND THE STRENGTHENING LOW LEVEL JET. SIGNIFICANT OVERRUNNING SHOWERS AND TSTMS EXPECTED LATE WEDNESDAY AND WEDNESDAY NIGHT WITH STORMS DEVELOPING AHEAD OF THE FRONT AS WELL. SEVERE STORMS SEEM LIKELY BOTH IN THE WARM SECTOR AND IN THE COLD SFC AIR NORTH OF THE FRONT. SFC WAVE EXPECTED TO TRACK INTO WRN OR NW AR BY THURSDAY MORNING TO THE SOUTH OF THE MODEL FCSTS WITH COLD FRONT FINALLY PUSHING THROUGH SE OK DURING THE DAY THURSDAY. NGM MOS TEMPS MUCH TOO WARM IN NE OK THROUGH THE FCST PERIOD DUE TO THE MODEL KEEPING THE FRONT TO THE NORTH BUT SE OK TEMPS LOOK CLOSE. TUL 53/59/53/58/40 6582 MLC 65/76/59/65/45 5573 BVO 49/54/49/55/37 3572 IDB 66/87/64/76/52 3553 .TUL...NONE. PLATE
In the hours before
Special weather statement, Apr 26, 1:36 PM CDT, 1 hour 58 minutes before
OKZ054>077-261830- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT TUE APR 26 1994 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA FOR THIS AFTERNOON AND TONIGHT. THE THREAT AREA IS GENERALLY SOUTH AND EAST OF A LINE FROM MIAMI TO TULSA TO BOLEY...IN OKFUSKEE COUNTY. WARM...MOIST...AND VERY UNSTABLE AIR HAS REMAINS OVER EASTERN OKLAHOMA. A DRY LINE HAS DEVELOPED AND MOVED INTO NORTHEAST AND CENTRAL OKLAHOMA... EXTENDING FROM NEAR JOPLIN TO TULSA TO NORTH OF ARDMORE. THIS DRY LINE WILL HELP INITIATE THUNDERSTORMS DURING THE AFTERNOON AS SURFACE HEATING INCREASES. THESE THUNDERSTORMS WILL GENERLLY MOVE TO THE EAST NORTHEAST AT AROUND 30 MPH UPPER LEVEL SUPPORT IS LIMITED AT THIS TIME. AS SURFACE TEMPERATURES DIMINISH THIS EVENING...THE THUNDERSTORMS SHOULD ALSO DIMINISH. HOWEVER ...A COLD FRONT IS EXPECTED TO MOVE INTO EASTERN OKLAHOMA LATE TONIGHT AND MAY CAUSE REDEVELOPMENT OF THUNDERSTORMS. A TORNADO WATCH...NUMBER 126...HAS BEEN ISSUED FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA UNTIL 8 PM TONIGHT. AT 130 PM...SEVERE THUNDERSTORMS WERE ALREADY MOVING ACROSS SOUTH CENTRAL OKLAHOMA. THESE ARE EXPECTED TO CONTINUE MOVING NORTHEAST AND MOVE ACROSS PORTIONS OF SOUTHEAST OKLAHOMA DURING THE AFTERNOON. SPOTTERS ACTIVITATION MAY BE REQUIRED OVER SOUTHEAST OKLAHOMA BY MID AFTERNOON. SPOTTER ACTIVITATION MAY ALSO BE REQUIRED LATER THIS AFTERNOON OR THIS EVENING FOR MUCH OF NORTHEAST OKLAHOMA.
Special weather statement, Apr 26, 2:43 PM CDT, 51 minutes before
OKC077-121-262045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 243 PM CDT TUE APR 26 1994 AT 240 PM CDT...RADAR INDICATED A STRONG TO SEVERE THUNDERSTORM MOVING ACROSS COAL...JOHNSTON...AND ATOKA COUNTIES. THIS CLUSTER OF THUNDERSTORMS WILL BE MOVING INTO SOUTHERN PITTSBURG COUNTY DURING THE NEXT HOUR. THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND AN OCCASIONAL TORNADO. PERSONS IN PITTSBURG COUNTY SHOULD REMAIN ALERT...IN CASE A SEVERE WEATHER WARNING IS NEEDED DURING THE NEXT HOUR. TORNADO WATCH NUMBER 126 REMAINS IN EFFECT UNTIL 8 PM FOR PORTIONS OF SOUTHEAST OKLAHOMA.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:06 PM CDT | Tornado Warning | TSA | LeFlore | 69 min |
| Apr 26, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 44 min |
| Apr 26, 3:57 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 48 min |
| Apr 26, 4:10 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 65 min |
| Apr 26, 4:19 PM CDT | Tornado Warning | TSA | Latimer | 32 min |
| Apr 26, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 53 min |
| Apr 26, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 51 min |
| Apr 26, 4:47 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 58 min |
| Apr 26, 4:55 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 65 min |
| Apr 26, 5:12 PM CDT | Tornado Warning | TSA | LeFlore | 33 min |
| Apr 26, 5:14 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 46 min |
| Apr 26, 5:23 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.